Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Tulsa, OK

March 28, 202011 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 28, 2020, 4:01 AM CDT for 11 counties in Oklahoma. It took effect at Mar 28, 2020, 12:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 4:01 AM CDT (09:01 UTC)
In effect from
Mar 28, 2020, 12:00 PM CDT
Expired
Mar 28, 2020, 3:07 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

443 
WWUS84 KTSA 280901
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
401 AM CDT Sat Mar 28 2020



OKZ054>064-067-290000-
/O.NEW.KTSA.FW.W.0004.200328T1700Z-200329T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
401 AM CDT Sat Mar 28 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, and 
  Wagoner counties. 

* WIND...15 to 25 mph with gusts to 35 MPH.

* HUMIDITY...Values falling between 20 and 30 percent this afternoon.

* TEMPERATURE...High temperatures in the lower to mid 70s. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
097 
WWUS84 KTSA 282007
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
307 PM CDT Sat Mar 28 2020

OKZ054>064-067-282115-
/O.CAN.KTSA.FW.W.0004.000000T0000Z-200329T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
307 PM CDT Sat Mar 28 2020

...RED FLAG WARNING IS CANCELLED FOR NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

Relative humidity values have begun to increase along and north
of I-44 as a cooler airmass pushes into the region.  An elevated
fire weather threat will remain along and south of I-44 for
the next few hours, however fire weather conditions will begin to
improve by late afternoon. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:25 AM CDT, 36 minutes earlier.

Area forecast discussion, Mar 28, 3:25 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 AM CDT Sat Mar 28 2020

.DISCUSSION...
Dryline/pacific front located across western Oklahoma this morning.
Additional showers and thunderstorms have developed along the
boundary and will translate east this morning. Surface low
tracking a little bit further south, so based on this and current
trends, will likely increase PoPs across northeast Oklahoma this
morning. Considerably drier air with gusty W-SW winds will ensue
behind the front as it moves through the region later this
morning and into the afternoon. Despite some greening up, will go
ahead and issue a red flag warning from noon to 7 pm for NE OK as
afternoon temps in the lower to mid 70s, RH value falling to the
20-30 percent range and wind gusts to 35 mph are expected. Dry
weather will continue for the remainder of the weekend with
slightly cooler temperatures on Sunday. The next system is still
on track to impact the region from Monday into Tuesday with
chances for widespread rainfall, especially SE OK where the
highest rain amounts are anticipated. Cooler temperatures closer
to seasonal averages are expected for the middle to latter parts
of next week. Another frontal boundary to move through Thursday,
so will include low PoPs for later in the next week. Stayed close
to the National Blend of Models for temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  46  71  47 /  20   0   0   0
FSM   77  46  70  49 /  50   0   0   0
MLC   76  45  71  49 /  30   0   0   0
BVO   74  44  70  44 /  20   0   0   0
FYV   74  44  68  46 /  50   0   0   0
BYV   74  44  67  45 /  50   0   0   0
MKO   76  44  69  48 /  30   0   0   0
MIO   74  44  68  44 /  30   0   0   0
F10   76  44  70  48 /  20   0   0   0
HHW   76  46  71  51 /  50   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 7 PM CDT this evening for
     OKZ054>064-067.

AR...None.
&&

LONG TERM....23
Hazardous weather outlook, Mar 27, 5:22 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 PM CDT Fri Mar 27 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 PM CDT Fri Mar 27 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
 RISK...Limited.
 AREA... Eastern Oklahoma and northwestern Arkansas.
 ONSET... Ongoing with another round possible after midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
 AREA... Eastern Oklahoma and northwestern Arkansas.
 ONSET... Late Tonight.

DISCUSSION...
The storms that produced large hail have moved out of the area and
are now moving across Missouri. As for eastern Oklahoma and
northwest Arkansas, a couple of additional showers and storms
will remain possible into the evening hours. An isolated storm may
be strong to marginally severe.

Tonight will feature the potential for another round of showers
and storms mainly after midnight along a passing cold front.
These storms will also have the potential to become severe with
large hail and damaging winds the main concern.

Winds will also begin to increase late tonight in response to a
passing cold front with gusts up to 28 miles per hour at times by
early tomorrow morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...No Hazards.

EXTENDED DISCUSSION...

A few thunderstorms may be ongoing early Saturday across far
eastern Oklahoma and western Arkansas. Saturday will also feature
a very high fire potential thanks due in part to warm
temperatures, relative humidity values in the 20 to 30 percent
range, and gusty westerly winds in the 30 to 35 mile per hour
range. The greatest area of concern for fire danger will be from
about highway 69 and northwestward. Other locations across eastern
Oklahoma and northwestern Arkansas will be at least at a limited
threat through the afternoon.

Sunday will be dry, but shower and thunderstorm chances return by
early next week as another upper system moves into the Plains.

weather.gov/tulsa contains additional information.

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:54 AM CDTSpecial Weather StatementTSAOsage, Pawnee51 min
Mar 28, 5:08 AM CDTSpecial Weather StatementTSACreek52 min
Mar 28, 5:38 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa52 min
Mar 28, 5:51 AM CDTSpecial Weather StatementTSANowata, Washington39 min
Mar 28, 6:13 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington17 min
Mar 28, 6:16 AM CDTSpecial Weather StatementTSAOkfuskee44 min
Mar 28, 6:33 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa57 min
Mar 28, 6:35 AM CDTSpecial Weather StatementTSAOkmulgee25 min
Mar 28, 6:41 AM CDTSpecial Weather StatementTSAOkmulgee34 min
Mar 28, 7:09 AM CDTSpecial Weather StatementTSAOkmulgee36 min
Mar 28, 7:17 AM CDTSpecial Weather StatementTSAMcIntosh28 min
Mar 28, 7:28 AM CDTSpecial Weather StatementTSAPushmataha32 min
Mar 28, 9:11 AM CDTSpecial Weather StatementTSACherokee34 min
Mar 28, 3:08 PM CDTWind AdvisoryTSACraig, Nowata, Ottawa, Pawnee, Washington5 hr

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.